Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 211, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2008, 2:28 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 2:28 PM EDT (18:28 UTC)
- Expired
- Aug 7, 2008, 3:07 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 50 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:29 PM EDT | TSTM WND DMG | Marlborough, MA | TREES WIRES DOWN IN MULTIPLE AREAS |
| Aug 7, 2:29 PM EDT | HAIL 0.88 | Marlborough, MA | |
| Aug 7, 2:30 PM EDT | HAIL 0.75 | Marlborough, MA | |
| Aug 7, 2:30 PM EDT | HAIL 2 | Marlborough, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 12:48 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 071828 SVRBOX MAC017-027-071930- /O.NEW.KBOX.SV.W.0211.080807T1828Z-080807T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 228 PM EDT THU AUG 7 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... SOUTH CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF FRAMINGHAM... * UNTIL 330 PM EDT * AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARLBOROUGH...OR 7 MILES NORTHWEST OF FRAMINGHAM...AND MOVING SOUTHEAST AT 8 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTHBOROUGH BY 255 PM EDT... FRAMINGHAM BY 320 PM EDT... ASHLAND BY 330 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. LAT...LON 4235 7134 4222 7146 4233 7164 4242 7153 TIME...MOT...LOC 1828Z 312DEG 7KT 4236 7155 $$ JWD
1 follow-up statement
000 WWUS51 KBOX 071907 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 307 PM EDT THU AUG 7 2008 MAC017-027-071916- /O.CAN.KBOX.SV.W.0211.000000T0000Z-080807T1930Z/ WORCESTER MA-MIDDLESEX MA- 306 PM EDT THU AUG 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIDDLESEX AND EXTREME EAST CENTRAL WORCESTER COUNTIES IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED TO BELOW SEVERE LEVELS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. LAT...LON 4235 7134 4222 7146 4233 7164 4242 7153 TIME...MOT...LOC 1906Z 312DEG 7KT 4231 7148 $$ RLG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:25 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 7, 2:25 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 225 PM EDT THU AUG 7 2008 .SYNOPSIS... AN UPPER LEVEL POOL OF COLD AIR...HIGHLY UNUSUAL IN ITS SUMMERTIME PERSISTENCE OVER THE NE USA...WILL CONTINUE THROUGH THE WEEKEND... RESULTING IN SLIGHTLY BELOW NORMAL TEMPERATURES ALONG WITH SCATTERED MAINLY AFTERNOON/EVENING STRONG THUNDERSTORMS. A THREAT FOR A BOUT OF HEAVIER RAINS MAY DEVELOP SOMETIME IN THE MON-WED PERIOD. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCT SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON INTERIOR. CLOUDS ARE ERODING IN THE CT VALLEY AND EXPECT SUNSHINE TO INCREASE ACROSS REST OF INTERIOR INTO EARLY AFTERNOON. LOW CLOUDS WILL BE SLOWER TO DEPART NEAR THE COAST WITH ONSHORE FLOW AND AS A RESULT INSTABILITY WILL BE LESS IN THIS REGION. MODIFIED BDL SOUNDING FOR 80/65 YIELDS MLCAPES OF 1500 J/KG AND GFS MLCAPES SHOW 1000-1500 J/KG DEVELOPING IN THE INTERIOR WHICH LOOKS REASONABLE GIVEN EXPECTED SUNSHINE. COLD TEMPS ALOFT WITH -15C AT 500 MB AND STEEP MID LEVEL LAPSE RATES SUGGEST CONVECTION WILL BE FAIRLY WIDESPREAD ACROSS SNE THIS AFTERNOON AND THIS IS REFLECTED IN VARIOUS MODEL QPF AND SREF POPS...SO WE HAVE LIKELY TO CATEGORICAL POPS EVERYWHERE EXCEPT SOUTH COAST WHERE CHC. HOWEVER...MAX MLCAPES AND HIGHER SREF CAPE PROBS CONFINED TO INTERIOR WHERE BEST CHC FOR SEVERE. WIND FIELD DECREASING THIS AFTERNOON WITH WINDS THROUGH 500 MB DECREASING TO LESS THAN 25 KTS RESULTING IN A WEAKLY SHEARED ENVIRONMENT. SO DO NOT EXPECT AN ORGANIZED MULTICELLUAR SEVERE EVENT. THIS WILL BE MORE OF A PULSE ENVIRONMENT WITH LARGE HAIL THE PRIMARY THREAT GIVEN COLD TEMPS ALOFT. USED SREF CAPE PROBS TO DELINIATE AREA OF ENHANCED WORDING...MAINLY WEST OF MHT-SFZ. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... TONIGHT...GFS HIGHLY UNSTABLE...ESP S COAST. WE COULD SEE CLUSTERS OF NEAR SVR STG TSTMS S COAST MOVING NEWD INTO RI/SE MASS DURING THE NIGHT? NOT THE USUAL STATE OF CONVECTIVE AFFAIRS HERE BUT THERE IS DEEPENING SSW FLO ALL LVLS WITH LOTS OF CAPE...A HINT OF AN 850 JET...ALBEIT WEAK. COULD BE A LONG DAY/NIGHT. FRI...LOOKS VERY UNSTABLE E MASS BUT THERE MAY BE SOME DRYING ALOFT AND THAT COULD LIMIT THE POTENTIAL FOR SVR STORMS. 00Z/7 GFS BUFKIT OUTPUT SUGGESTS FRI A BIGGER DAY THAN TODAY. WELL DEAL WITH TOMORROWS THREAT LATER TODAY BUT ALREADY WEVE ENOUGH CONFIDENCE TO HAVE GUSTY WINDS AND SMALL HAIL IN THE FCST...COULD BE ONGOING IN THE MORNING ERN MASS. TEMP FCST IS 00Z/7 GFS MAVMOS GUIDANCE. WIND FCST A 50/50 BLEND OF 00Z/7 NAM GFS MOS. CLOUD FCST A 50/20/30 BLEND OF 00Z/7 GFS MOSGUIDANCE/GFS AND NAM RH ALGS. GUSTS DRIVEN BY THE 00Z/7 NAM MXG HT CALCULATIONS AND GFS WIND GUST ALG. HYDRO: PLS NOTE...CT RVR VALLEY COUNTIES APPEAR VULNERABLE TO FLASH FLOODING IF THERE IS TRAINING OR REPEATED SLOW MOVING CONVECTION NEXT 30 HOURS. NO FLOOD WATCH ATTM DUE TO UNCERTAINTY IN PLACEMENT BUT WE HOPE THERE IS ENOUGH WORDING IN OUR MANY PRODUCTS TO HIGHLIGHT OUR CONCERNS. THAT WOULD BE POINT/CLICK AND THE HWO. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... SATURDAY... THE COLD POOL ALOFT REMAINS OVERHEAD BUT OUR LOW LEVEL MOISTURE LOOKS TO MIX OUT WITH DEWPOINTS FALLING INTO THE 50S. THEREFORE...MAINLY EXPECTING A DRY DAY WITH PERHAPS AN ISOLATED SHOWER OR TWO DURING THE AFTERNOON/EVENING. WILL JUST RUN WITH A 15 TO 20 POP TO COVER THIS POTENTIAL FOR NOW...BUT OVERALL IT LOOKS LIKE A PARTLY SUNNY AND MAINLY DRY DAY. HIGHS SHOULD TOP OUT IN THE UPPER 70S TO LOWER 80S. SUNDAY AND SUNDAY NIGHT... THE MODELS ARE NOW SHOWING A FAIRLY SIMILAR SOLUTION ON SUNDAY. UPPER TROUGH SENDS OUT SOME SHORTWAVE ENERGY. THIS COMBINED WITH THE COLD AIR ALOFT SHOULD TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON OR NIGHT. THIS LOOKS TO OCCUR FIRST ACROSS THE INTERIOR AND THEN THE ACTIVITY SHOULD MAKE ITS WAY TO THE COASTAL PLAIN. THE MODELS DIFFER ON THE TIMING. LOW LEVEL MOISTURE RETURN IS MARGINAL BUT MID LEVEL WIND FIELDS LOOK DECENT. THEREFORE...IF WE CAN GET ENOUGH LOW LEVEL MOISTURE BACK ALONG WITH SURFACE HEATING THERE WILL BE THE THREAT FOR SCATTERED SEVERE THUNDERSTORMS. THIS REMAINS UNCERTAIN AT THIS TIME AND WILL JUST HAVE TO SEE HOW THINGS EVOLVE OVER THE NEXT 48 HOURS. FOR NOW WILL GO WITH CHANCE POPS BUT GO WITH HIGH CHANCE POPS ACROSS THE INTERIOR. LATER SHIFTS MAY HAVE TO UPGRADE TO LIKELY POPS FOR PORTIONS OF THE REGION IF MODELS STAY ON TRACK. MONDAY THROUGH THURSDAY... PRETTY JUST POPULATED WITH THE GFS MOS GUIDANCE TO HELP OUT WITH ON GOING SEVERE WEATHER. THERE IS THE THREAT OF A DECENT ROUND OR TWO OF SHOWERS AND THUNDERSTORMS IN THE MONDAY THROUGH WEDNESDAY TIME FRAME. MODELS DIFFER ON TIMING AND DID NOT GET TO REALLY LOOK AT IT TO MUCH BECAUSE OF ON GOING WEATHER. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... TODAY...PLS SEE TAFS FOR THE EVOLVING DETAILS. MVFR CIGS EASTERN TERMINALS SHOULD GRADUALLY LIFT TO VFR BY EARLY AFTERNOON...BUT AREAS OF MVFR MAY PERSIST AT BOS/PVD/FMH. RIGHT NOW WE HAVE VCTS AND CB IN PORTIONS OF THE TAF. THERE IS LITTLE DOUBT THAT CONVECTION IS GOING TO CAUSE AIR TRAVEL DISRUPTIONS IN PARTS OF OUR FCST AREA THIS AFTN AND TONIGHT. PLS SEE LATER DISCUSSIONS FROM KBOX AND SPC AS WELL AS RADAR TRENDS. AM COUNTING ON SFC WIND GUSTS 30-40 KTS AT A COUPLE OF TAF LOCATIONS WITH HAIL...BDL/BAF/ORH/PVD ARE THE PRIME TARGET TAF SITES. MORNING IFR/LIFR CEILINGS SHOULD IMPROVE TO MVFR OR VFR BY 15-16Z BUT BRIEFLY IFR IN CONVECTION THIS AFTN. TONIGHT...CIGS BCMG MVFR OR IFR IN WEAK SLY FLOW WITH SCT TSTMS...ESP BOS/PVD/BDL/ORH. FRI...VFR EXCEPT MVFR/IFR IN SCT SHWRS/TSTMS. OUTLOOK...SATURDAY THROUGH TUESDAY... VFR LIKELY ALTHOUGH THERE COULD BE BRIEF PERIODS OF MVFR/IFR CONDITIONS IN SCT SHOWERS/TSTMS AS WELL AS PATCHY GROUND FOG IN THE TYPICALLY PRONE LOCATIONS. && .MARINE... WINDS AND SEAS REMAINED GENERALLY BLO SCA LIMITS THROUGH FRI...HOWEVER MARINERS SHOULD BE ALERT FOR LIGHTNING STRIKES AND SW WIND GUSTS TO 35 KTS THIS AFTN PYM NORTHWARD TO THE MERR RVR AND NARR BAY. TONIGHT THE SSW GUST 35-4O KTS AND LIGHTNING STRIKE RISK SHOULD SHIFT TO BUZZARDS BAY W TO BID AND WST AS WELL AS NARR BAY IN THE CW BUZZARDS BAY. FRI...MUCH OF THE MASS COAST PYM HAS A PRETTY GOOD RISK FOR SCT TSTMS AND GUSTS IN STORMS OF 30-40 KTS. OUTLOOK...SATURDAY THROUGH TUESDAY... LOOKS RATHER TRANQUIL AS SEAS SHOULD REMAIN IN THE 1 TO 4 FOOT RANGE WITH SUSTAINED WINDS GENERALLY LESS THAN 15 KNOTS. HOWEVER...MARINERS WILL HAVE TO BE ON THE LOOKOUT FOR SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WHICH COULD BRING LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT LIGHTNING THREAT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG/EKSTER NEAR TERM...KJC SHORT TERM...DRAG LONG TERM...FRANK AVIATION...DRAG/FRANK MARINE...DRAG/FRANK
Hazardous weather outlook, Aug 7, 4:11 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 411 AM EDT THU AUG 7 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 411 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE LIKELY TO PRODUCE LARGE HAIL...DAMAGING WIND...OR TORRENTIAL POOR DRAINAGE FLOODING RAINS THIS AFTERNOON ACROSS THE INTERIOR. DANGEROUS LIGHTNING STRIKES WILL BE LIKELY. THUNDERSTORMS MAY BEGIN BETWEEN 9 AM AND 11 AM IN CHESHIRE FRANKLIN HAMPSHIRE AND HAMPDEN COUNTIES. THE PRIMARY TARGET FOR SEVERE STORMS APPEARS TO BE CENTERED ON THE CONNECTICUT RIVER VALLEY MONADNOCKS AND WORCESTER HILLS TODAY BUT MAY SPREAD SOUTHEASTWARD INTO RHODE AND SOUTHEAST MASSACHUSETTS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WITH GUSTY WINDS TO 45 MPH AND SMALL HAIL AS WELL AS BRIEF TORRENTIAL RAINS SHOULD BECOME PRIMARILY CENTERED ON EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE ON FRIDAY. ADDITIONAL ISOLD TO SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED STARTING ABOUT NOON TODAY AND MAY LAST INTO TONIGHT. ANZ230>237-250-254-255-080815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 411 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WITH HAIL LIGHTNING STRIKES OR GUSTY WINDS TO 35 KNOTS ARE POSSIBLE THIS AFTERNOON...MAINLY ALONG THE MASSACHUSETTS EAST COAST NORTH OF PLYMOUTH AND ALSO IN NARRAGANSETT BAY. STRONGER THUNDERSTORMS WITH HAIL AND GUSTS TO 40 KNOTS ARE POSSIBLE TONIGHT ESPECIALLY ALONG THE SOUTH COASTAL WATERS FROM BUZZARDS BAY WESTWARD THROUGH THE RHODE ISLAND WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WITH GUSTS TO 35 KNOTS AND SMALL HAIL ARE POSSIBLE FRIDAY...MAINLY ALONG THE EASTERN MASSACHUSETTS COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE COASTAL WATERS. DRAG/MLE
In the hours before
Special weather statement, Aug 7, 12:54 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1254 PM EDT THU AUG 7 2008 MAZ010-011-071745- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- 1254 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM DEVELOPING NEAR HOLYOKE... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL NEAR HOLYOKE...OR ABOUT 2 MILES NORTHWEST OF CHICOPEE...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... CHICOPEE BY 100 PM EDT... LUDLOW BY 120 PM EDT... WILBRAHAM BY 130 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. DRIVERS ALONG THIS PORTION OF THE MASS PIKE SHOULD BE PREPARED FOR POOR VISIBILITY IN HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. JWD
Special weather statement, Aug 7, 12:57 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1257 PM EDT THU AUG 7 2008 MAZ002>004-NHZ011-071745- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN FRANKLIN MA- 1257 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM APPROACHING SOUTHWEST NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS... AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 6 MILES SOUTH OF BRATTLEBORO VERMONT...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... HINSDALE BY 110 PM EDT... NORTHFIELD AND WINCHESTER BY 120 PM EDT... WARWICK AND RICHMOND BY 140 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. JWD
Special weather statement, Aug 7, 1:16 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 116 PM EDT THU AUG 7 2008 MAZ004-005-071800- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA- 116 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM DEVELOPING IN NORTH CENTRAL MASSACHUSETTS... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER LANCASTER...OR ABOUT 6 MILES SOUTHEAST OF LEOMINSTER...MOVING EAST AT 12 MPH. THE THUNDERSTORM WILL BE NEAR... BOLTON AND HARVARD BY 130 PM EDT... STOW AND HUDSON BY 150 PM EDT... MAYNARD AND ACTON BY 200 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. JWD
Local storm report, Aug 7, 1:43 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
143 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM FLOOD HOLYOKE 42.21N 72.64W
08/07/2008 HAMPDEN MA AMATEUR RADIO
SARGENT STREET UNDERPASS FLOODED OUT. PEOPLE TRAPPED IN
CARS STUCK IN FLOOD WATERS. COMMERCIAL STREET CLOSED DUE
TO FLOODING.
0114 PM HAIL AGAWAM 42.07N 72.62W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
0123 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
ON NORTHAMPTON ST.
0124 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
ROUTE 5.
0125 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
ON I-91.
0126 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
0129 PM HAIL HOLYOKE 42.21N 72.64W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
IN THE SOUTHERN PART OF TOWN.
0130 PM HAIL CHICOPEE 42.18N 72.57W
08/07/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
THROUGH 1333 LDT.
0133 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
0135 PM LIGHTNING SPRINGFIELD 42.12N 72.54W
08/07/2008 HAMPDEN MA AMATEUR RADIO
GARAGE FIRE FROM LIGHTNING ON METHUEN ST.
0135 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
ON NEW PARK/NEW BRITAIN LINE
0137 PM HAIL CHICOPEE 42.18N 72.57W
08/07/2008 E0.88 INCH HAMPDEN MA AMATEUR RADIO
ON SPRINGFIELD ST.
0137 PM HAIL WEST HARTFORD 41.77N 72.75W
08/07/2008 E0.75 INCH HARTFORD CT AMATEUR RADIO
ELMWOOD STREET
&&
RLGSpecial weather statement, Aug 7, 1:43 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 143 PM EDT THU AUG 7 2008 MAZ002>004-071845- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN FRANKLIN MA- 143 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM DEVELOPING IN NORTHWEST MASSACHUSETTS... AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL NEAR BERNARDSTON...OR ABOUT 5 MILES NORTH OF GREENFIELD...MOVING EAST AT 16 MPH. THE THUNDERSTORM WILL BE NEAR... GREENFIELD BY 150 PM EDT... GILL BY 200 PM EDT... ERVING BY 220 PM EDT... WENDELL BY 230 PM EDT... ORANGE AND NEW SALEM BY 240 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. JWD
Special weather statement, Aug 7, 2:21 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 221 PM EDT THU AUG 7 2008 NHZ011-015-071915- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 221 PM EDT THU AUG 7 2008 AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL OVER DUBLIN...OR ABOUT 7 MILES NORTH OF JAFFREY... MOVING EAST AT 8 MPH. THE THUNDERSTORM WILL BE NEAR...HANCOCK BY 230 PM EDT...6 MILES NORTH OF JAFFREY AND 8 MILES SOUTH OF BENNINGTON BY 240 PM EDT... PETERBOROUGH BY 250 PM EDT...SHARON AND TEMPLE BY 320 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:16 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 29 min |
| Aug 7, 1:03 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 87 min |
| Aug 7, 1:25 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 65 min |
| Aug 7, 1:30 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 60 min |
| Aug 7, 2:06 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 39 min |
| Aug 7, 2:11 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 64 min |
| Aug 7, 2:12 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 63 min |
| Aug 7, 2:26 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 34 min |
| Aug 7, 2:39 PM EDT | Tornado Warning | BOX | Franklin, Hampshire, Worcester | 33 min |
| Aug 7, 2:48 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 27 min |
| Aug 7, 2:58 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 62 min |
| Aug 7, 3:12 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 49 min |
| Aug 7, 3:17 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Worcester | 2 hr |
| Aug 7, 3:40 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 42 min |
| Aug 7, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 61 min |
| Aug 7, 3:57 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 2 hr |
| Aug 7, 5:34 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 56 min |
| Aug 7, 5:42 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 18 min |
| Aug 7, 5:56 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Aug 7, 6:05 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 55 min |
| Aug 7, 6:50 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 55 min |
| Aug 7, 7:43 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 62 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.